Indiana, 2011Tornadoes and Hail in Indiana, April 19, 2011
April 19, 2011 · NWS IWX · 27 events in 15 counties and zones
A warm front attempted to move in during the day, but a strong easterly flow and extensive low clouds and fog did not allow the boundary to mix northward. Low pressure moved from Missouri towards northern Indiana during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $135,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front attempted to move in during the day, but a strong easterly flow and extensive low clouds and fog did not allow the boundary to mix northward. Low pressure moved from Missouri towards northern Indiana during the evening hours. A line of strong to severe storms initiated ahead of the low and along the warm front and moved into southern parts of the area. A strong low level jet allowed for temperatures and moisture above the surface to increase, causing elevated instability. Damage occurred across several counties in southern portions with much of it occurring at tree top and roof levels, suggesting winds could not fully mix down. Surveys of several areas indicated that brief circulations were embedded within these wind damage swaths, leading to the confirmation of several weak tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 19, 6:25 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 6:25 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EDT TUE APR 19 2011
.AVIATION...
SEVERE THUNDERSTORMS HAVE DEVELOPED UPSTREAM ACROSS ILLINOIS NEAR
STRONG LOW PRESSURE CENTER. A WARM FRONT EXTENDS EAST OF THIS LOW
INTO CENTRAL INDIANA. NORTH OF THE WARM FRONT...A PERSISTENT
EASTERLY WIND AND LIGHT SHRA WAS HELPING TO KEEP LOW CIGS LOCKED IN.
WARM FRONT EXPECTED TO LIFT NORTH BUT WILL LIKELY REMAIN JUST SOUTH
OF KFWA AND WELL SOUTH OF KSBN. INCREASING LOW LEVEL JET THIS
EVENING OVER TOP OF THIS BOUNDARY IS EXPECTED TO HELP GENERATE
ELEVATED THUNDERSTORMS THIS EVENING. LARGE HAIL AND HEAVY RAIN IS
PRIMARY CONCERN AT TAF SITES WITH THESE STORMS IF THEY DO DEVELOP.
MAIN COLD FRONT TO MOVE THROUGH AFTER 05Z WITH LINE OF STRONG STORMS
ALONG IT WITH POTENTIAL FOR SEVERE WIND GUSTS AND HAIL AS WELL AT
TAF SITES. OTHERWISE EXPECT LITTLE IMPROVEMENT IN CIGS AND VIS UNTIL
MIXING OCCURS NEAR CONVECTION. SATELLITE AND SURFACE OBS SHOW LOW
CIGS AND VIS BACK TO COLD FRONT AND NORTH OF WARM FRONT. IFR TO MVFR
CONDITIONS EXPECTED INTO WEDNESDAY MORNING WITH SLOWLY RISING CIGS
WEDNESDAY.
&&
.SHORT TERM...
CONV INITIATION IMMINENT INVOF OF INTENSE SFC CYCLONE OVR WRN/CNTRL
MO. DOWNSTREAM WARM SECTOR AIRMASS IS QUITE UNSTABLE AND CONTS TO
DESTABILIZE FURTHER W/ADDNL DVLPMNT XPCD ALG NWD RTNG WMFNTL BNDRY
AFT 21Z COINCIDENT W/NOCTURNAL LLJ RAMP. MOST OBVIOUS CONCERN IS HOW
FAR NORTH WMFNT MIXES W/HIGHRES MODEL PLACEMENT QUITE CONCERNING
ALG/SOUTH OF A MARION TO LIMA LINE TWD MID EVENING AS 0-1 SRH NR 400
AND MIXED LYR CAPES NR 1500 SUGGEST SIG RISK FOR TORNADOES SHLD CONV
MODE YIELD A WINDOW OF DISCRETE ACTIVITY THIS EVENING. OTHERWISE
GREATER HAIL/WIND RISK EXTENDS FARTHER NORTH THROUGH NRN IN/NW OH
OVERTOP SHALLOW/COLD BNDRY LYR IN ASSOCN/W LIKELY UPSCALE GROWTH OF
MO CONV SEED THIS AFTN.
REGARDLESS SFC LOW AND ATTENDANT CDFNT CLR ERN PORTION OF CWA BY 09Z
W/STG CAA FOLLOWING IN ITS WAKE. WILL GENERALLY SIDE W/COLDER MOS
TEMPS GIVEN EXTENSIVE STRATOCU FOLLOWING IN INTENSE CAA WING WED AND
SHADE SLIGHTLY LWR WED NIGHT AS SOME CLD EROSION SHLD OCCUR LATE AS
SFC RIDGE BLDS IN.
&&
.LONG TERM...
THURSDAY THROUGH TUESDAY...
FCST PERIOD TO BEGIN WITH SFC HIGH PRESSURE OVER THE REGION
PROVIDING A SEASONABLY COOL BUT MOSTLY SUNNY DAY. WEAK GRADIENT WILL
KEEP WINDS LIGHT AND OUT OF THE NE WITH TEMPS 50-55F. QUIET WX IS
SHORT-LIVED AS FRONTAL BOUNDARY BEGINS TO RETURN NORTHWARD IN
RESPONSE TO LOW PRESSURE DEVELOPING IN THE PLAINS. THIS WILL BRING
OVERRUNNING PRECIP INTO THE AREA LATE THURSDAY NIGHT AND CONTINUE
INTO FRIDAY. MEDIUM RANGE MODELS OFFER VARYING SOLNS AS TO DEGREE OF
DEVELOPMENT OF SFC LOW BUT CONSENSUS NOW FAVORS A DEEPER LOW WITH A
NE TRACK TOWARD WESTERN GREAT LAKES. THIS WILL SWING COLD FRONT
THROUGH THE AREA FRIDAY NIGHT. EVEN GREATER UNCERTAINTY TO FOLLOW
WITH HOW FAR SOUTH FRONT WILL PUSH THROUGH BEFORE STALLING OUT.
LATEST GFS BRINGS DEEPER SFC LOW THROUGH THE GREAT LAKES AND PUSHES
FRONT DOWN TO OH VALLEY AND ALLOWS FOR WEAK SFC RIDGE TO BUILD INTO
THE AREA WHILE 00Z ECMWF OFFERED A WEAKER SOLN AND KEEPS FRONT HUNG
UP OVER OUR AREA WHILE BRINGING ADDL FRONTAL WAVES RIDING UP ALONG
BOUNDARY. GIVEN THIS UNCERTAINLY...WILL NOT BE MAKING ANY MAJOR
CHANGES DAYS 5-7 AND KEEP LOW CHANCE POPS DAYS 5-6 BEFORE FRONT
LIFTS NORTH OF THE AREA AND SETS THE STAGE FOR SIGNIFICANT WARMUP BY
DAY 7...ALTHOUGH WILL JUST TREND TOWARD L80S OFFERED BY HPC
GUIDANCE.
&&
.AVIATION...
WIDESPREAD IFR CONDS ALG COLD SIDE OF STOUT WMFNTL BNDRY DRAPED
THROUGH CNTRL IL/SRN IN WILL ESSENTIALLY GO NOWHERE THIS PD AS
INTENSE SFC LOW OVR CNTRL MO THIS AFTN EJECTS ENE OVERNIGHT YET
STAYS SOUTH OF THE TERMINALS. STG ERLY GRADIENT THIS AFTN WILL
SLOWLY VEER BFR SHIFTING SW AFT MIDNIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...T
LONG TERM...LOGSDON
AVIATION...LASHLEY
Hazardous weather outlook, Apr 19, 5:52 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT TUE APR 19 2011
INZ020-022>027-032>034-OHZ024-025-201000-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
652 PM EDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
AREA THIS EVENING AND OVERNIGHT WITH THE POTENTIAL FOR ISOLATED
TORNADOES. ANY TORNADO THAT DEVELOPS HAS THE POTENTIAL TO BE
STRONG THROUGH THE LATE EVENING HOURS. SEVERE THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME
NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ008-009-012>018-OHZ004-005-015-016-201000-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA
652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...WITH SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED WIND
DAMAGE INTO THE OVERNIGHT HOURS. HAIL SIZE MAY EXCEED AN INCH AND
A HALF IN DIAMETER WITH THE STRONGER THUNDERSTORMS.
MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME
NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003>007-MIZ077>081-OHZ001-002-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD
652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE
INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY PRODUCED ISOLATED
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON OR EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
652 PM EDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT. THUNDERSTORMS ARE EXPECTED
THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD
BE SEVERE WITH LARGE HAIL AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 19, 3:48 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HEAVY RAIN NEW HAVEN 41.07N 85.01W
04/19/2011 M1.00 INCH ALLEN IN TRAINED SPOTTER
RAINFALL TODAY
&&
EVENT NUMBER IWX1100636
SKIPPERSpecial weather statement, Apr 19, 8:49 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
949 PM EDT TUE APR 19 2011
INZ003-004-MIZ077-200215-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
949 PM EDT TUE APR 19 2011
AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA PORTE...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LA PORTE...
BUCHANAN...
NEW BUFFALO...
NEW CARLISLE AND THREE OAKS...
SPRINGVILLE...MICHIANA SHORES AND MICHIANA...
ROLLING PRARIE...BYRON AND HESSTON...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING/100 AM CDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND NORTHWESTERN OHIO.
LAT...LON 4201 8639 4175 8626 4151 8674 4173 8691
TIME...MOT...LOC 0149Z 235DEG 51KT 4158 8678
MCS
Special weather statement, Apr 19, 8:58 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 PM EDT TUE APR 19 2011
INZ003-004-012>015-020-022-200245-
CASS IN-FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-ST. JOSEPH
IN-STARKE IN-WHITE IN-
958 PM EDT TUE APR 19 2011
AT 852 PM CDT/952 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES
WEST OF WANATAH TO 18 MILES WEST OF FRANCESVILLE TO 9 MILES SOUTH OF
FRANCESVILLE...MOVING NORTHEAST AT 60 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS LINE OF STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WINAMAC...
KNOX...
ROCHESTER...
PLYMOUTH...
MEDARYVILLE...
WANATAH AND LA CROSSE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING/100 AM CDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND NORTHWESTERN OHIO.
LAT...LON 4092 8694 4146 8694 4149 8654 4149 8617
4094 8616 4091 8618 4091 8696 4091 8699
TIME...MOT...LOC 0157Z 238DEG 63KT 4146 8722 4106 8713
4091 8684
MCSEvent by event
23 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, White
- When
- April 19, 8:58 PM EST to 8:59 PM EST
- Where
- White County, 0.52 mi W of Monticello
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.750, -86.760
Law enforcement officials reported two trees down as well as a power pole.
Thunderstorm Wind, Cass
- When
- April 19, 9:05 PM EST to 9:06 PM EST
- Where
- Cass County, 2.14 mi SSE of Royal Center
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.840, -86.490
Emergency management officials reported a pole barn was destroyed by strong winds.
Thunderstorm Wind, Fulton
- When
- April 19, 9:15 PM EST to 9:16 PM EST
- Where
- Fulton County, Grass Creek
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.950, -86.400
Emergency management officials reported trees down as well as minor barn damage in Grass Creek.
Thunderstorm Wind, Cass
- When
- April 19, 9:15 PM EST to 9:16 PM EST
- Where
- Cass County, 1.73 mi NE of Kenneth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.770, -86.450
Large trees were snapped in half or uprooted.
Thunderstorm Wind, Allen
- When
- April 19, 9:16 PM EST to 9:17 PM EST
- Where
- Allen County, 0.67 mi SW of Brookside Estates
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.144, -85.090
Law enforcement officials reported the awning at a strip mall, located in the 6600 block of St. Joe Road, was ripped off. Businesses affected included Bikes -and- Boards, Mamma Mia's Pizza and New Republic Tattoo.
Thunderstorm Wind, Miami
- When
- April 19, 9:18 PM EST to 9:19 PM EST
- Where
- Miami County, 0.83 mi ESE of (Gus)grissom Afb Per
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.646, -86.135
Law enforcement officials reported approximately 20 vehicles at the Miami County Correctional Facility having windows blown out. Several vehicles at residences around the facility suffered similar damage.
Hail, Pulaski
- When
- April 19, 8:20 PM CST to 8:21 PM CST
- Where
- Pulaski County, 0.87 mi SW of Beardstown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.120, -86.630
Thunderstorm Wind, Starke
- When
- April 19, 8:20 PM CST to 8:21 PM CST
- Where
- Starke County, 1.52 mi SSE of Starke Co Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.259, -86.621
Law enforcement officials reported a tree down near the intersection of County Roads 400 South and 300 East. An additional tree was reported down 3 mile south of this location, near the intersection of U.S.-35 and State Route 10.
Thunderstorm Wind, Miami
- When
- April 19, 9:20 PM EST to 9:21 PM EST
- Where
- Miami County, 1.23 mi SSW of Mexico
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.804, -86.129
Law enforcement officials reported a large tree down across the road at County Road 300 North, just west of U.S. 31.
Thunderstorm Wind, Cass
- When
- April 19, 9:20 PM EST to 9:21 PM EST
- Where
- Cass County, 1.06 mi ESE of Twelve Mile
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.866, -86.201
An outdoor antenna tower was bent over at roof level at a residence on County Road 700 North. In addition, a tree was snapped next to the house, the roof of a garage was damaged and the corner of the garage shifted off its foundation. Winds are estimated to range from 65 to 75 mph.
Thunderstorm Wind, Cass
- When
- April 19, 9:22 PM EST to 9:23 PM EST
- Where
- Cass County, 1.06 mi ESE of Twelve Mile
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.866, -86.201
A NWS survey team was sent to investigate damage from a small, older barn. Debris was found up to one eighth of a mile from the structure with a small piece of debris being wrapped around a power pole. While the possibility exists that a brief circulation was present, this feature would have been associated with the gust front and not considered a tornado. Winds were estimated at between 65 and 75 mph.
Thunderstorm Wind, Fulton
- When
- April 19, 9:24 PM EST to 9:25 PM EST
- Where
- Fulton County, 0.69 mi N of Wagoner
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.030, -86.150
Law enforcement officials reported a barn down near the intersection of County Roads 150 South and 500 East. Trees, tree limbs and power lines were also reported down across the county.
Thunderstorm Wind, Miami
- When
- April 19, 9:28 PM EST to 9:29 PM EST
- Where
- Miami County, 2.61 mi W of Stockdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.920, -86.000
Emergency management officials reported a tree being blown down across State Route 16.
Thunderstorm Wind, Wabash
- When
- April 19, 9:30 PM EST to 9:31 PM EST
- Where
- Wabash County, 0.69 mi S of Roann
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.910, -85.920
Emergency management officials reported several empty grain bins blown over.
Thunderstorm Wind, Wabash
- When
- April 19, 9:35 PM EST to 9:36 PM EST
- Where
- Wabash County, 0.49 mi ENE of Speicherville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.854, -85.792
Emergency management officials reported a barn being blown down in the 1900 block of North State Route 13.
Thunderstorm Wind, Wabash
- When
- April 19, 9:40 PM EST to 9:41 PM EST
- Where
- Wabash County, 0.52 mi E of Speicherville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.850, -85.790
Law enforcement officials reported a barn being blown down and some of the debris thrown into an adjacent residence.
Tornado, Grant
- When
- April 19, 9:41 PM EST to 9:44 PM EST
- Where
- Grant County, 2.75 mi SE of Hackleman to 1.64 mi W of Fairmount
- Rating
- EF1
- Path length
- 2.53 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.395, -85.710
A survey of damage in Grant County indicated that a circulation touched down roughly two miles southwest of Fairmount. The circulation touched down at a residence in the 10,000 block of County Road South 200 West. The back side of the roof of the residence was ripped off, along with some siding stripped and windows broken. Debris from the property was carried into the adjacent field. The tornado continued northeast where other residences as well as trees suffered varying degrees of damage. The tornado lifted near the intersection of State Routes 26 and 9. Damage found was consistent with winds between 100 and 110 mph.
Tornado, Grant
- When
- April 19, 9:48 PM EST to 9:51 PM EST
- Where
- Grant County, 2.81 mi NE of Fowlerton to 1.23 mi NW of Upland
- Rating
- EF1
- Path length
- 2.9 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.452, -85.537
A survey of damage indicated a second circulation touched down three miles southwest of Upland and lifted just to the west northwest of Upland. Minor home damage occurred as well as several hardwood trees being snapped. Winds are consistent with speeds of 90 to 95 mph.
Thunderstorm Wind, Whitley
- When
- April 19, 9:50 PM EST to 9:51 PM EST
- Where
- Whitley County, 4.03 mi NNE of South Whitley
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.130, -85.580
The public reported the rood of a milk house was blown off and a concrete wall of the structure blown down. A 32 foot travel trailer was rolled twice and destroyed and a nearby mobile home suffered skirting damage.
Thunderstorm Wind, Grant
- When
- April 19, 9:51 PM EST to 9:52 PM EST
- Where
- Grant County, 1.38 mi S of Fairmount
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.400, -85.650
Emergency management officials reported numerous power lines down on County Road 1050 South.
Thunderstorm Wind, Blackford
- When
- April 19, 9:54 PM EST to 9:55 PM EST
- Where
- Blackford County, 2.14 mi SSW of Roll
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.520, -85.390
Law enforcement officials reported a barn being blown off its foundation.
Thunderstorm Wind, Huntington
- When
- April 19, 9:58 PM EST to 9:59 PM EST
- Where
- Huntington County, 3.9 mi ENE of Goblesville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.000, -85.450
Amateur radio operators reported large branches down as well as some structural damage to a barn in the area.
Thunderstorm Wind, Blackford
- When
- April 19, 10:00 PM EST to 10:01 PM EST
- Where
- Blackford County, Montpelier
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -85.280
Law enforcement officials reported a large tree falling onto a trailer.
Thunderstorm Wind, Wells
- When
- April 19, 10:00 PM EST to 10:01 PM EST
- Where
- Wells County, 1.25 mi WNW of Kingsland
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.840, -85.190
Local broadcast media reported a shed flattened and a barn roof destroyed in the town of Greenwood. In addition, a machinery building suffered roof damage and a shed was blown onto a pick-up truck.
Thunderstorm Wind, Adams
- When
- April 19, 10:15 PM EST to 10:16 PM EST
- Where
- Adams County, 1.05 mi E of Linn Grove
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.650, -85.010
Law enforcement officials reported roofs off of several outbuildings as well as a chicken coop being blown over. Debris from some structures was blown into adjacent roads.
Tornado, Jay
- When
- April 19, 10:16 PM EST to 10:22 PM EST
- Where
- Jay County, 0.06 mi NNW of Antiville to 1.48 mi WSW of Jay City
- Rating
- EF1
- Path length
- 6.91 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.501, -84.981
A survey of straight line wind damage indicated a circulation touched down north of the intersection of County Road 400 N and US 27, near Antiville. Evidence in trees suggested the circulation touched down in an open field and tracked northeast across US 27, snapping 5 power poles as it crossed, causing power flashes observed by local residents. The circulation did not remain in contact with the ground during its roughly 7 mile track. Areas of snapped trees or tree limbs were seen along the track. Structural damage was noted in two locations, mainly to garages or pole barns.
Thunderstorm Wind, Jay
- When
- April 19, 10:17 PM EST to 10:18 PM EST
- Where
- Jay County, 0.87 mi NE of Antiville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.510, -84.970
Law enforcement officials reported three power poles were snapped along U.S. 27, between County Roads 400 and 500 North.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 19, 20114 injured · $14 million · EF2 · 55 events
- Tornadoes and Hail in Illinois, April 19, 20112 injured · EF3 · 54 events
- Tornadoes and Flash Flood in Ohio, April 19 to 20, 2011$1.4 million · EF2 · 80 events
- Tornadoes and Flash Flooding in Illinois, April 19 to 20, 2011$2.9 million · EF1 · 74 events
- Flash Flooding and Hail in Arkansas, April 19 to 21, 2011$383,000 · 2.5 in hail · 123 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 20112 injured · $16 million · 1.25 in hail · 25 events
- Tornadoes and Hail in Missouri, April 19, 20112 injured · $1.9 million · EF1 · 25 events
- Tornadoes and Flash Flooding in Indiana, April 19 to 20, 2011$951,000 · EF1 · 53 events
- Hail in Texas, April 19, 2011$930,000 · 3.5 in hail · 53 events
- Tornadoes and Hail in Indiana, April 19, 20111 injured · $1.3 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Indiana, April 19, 2011EF2 · 49 events
- Tornadoes and Flash Flood in Kentucky, April 19 to 20, 2011$35,000 · EF1 · 66 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298591, 303577, 298592, 303578, 298595, 298609, 286807, 298623, 298627, 303579, 303591, 298621, 298610, 303626, 298620, 303627, 296354, 296357, 303634, 303628, 303629, 303630, 303631, 303633, 298634, 287758, 303632.